MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M0104331
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As no lot number was provided, a ship history report (shr) was generated for the reported item number in order to determine the last 3 lots shipped to the reporting hospital in the six months prior to the event date.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2016 angiodynamics complaint report was reviewed for the bioflo pasv picc product family for the failure mode "hub broken/cracked." no adverse trends were indicated.As received, the female luer lock component of the white valve on the picc was confirmed to be cracked just adjacent to the molded parting line.There was an injection cap/needleless connector (not supplied by angiodynamics) attached to each female luer lock valve hub, and a green curos cap attached to the injection cap of the white/purple valve.Curos caps have a sponge on the inside soaked with isopropyl alcohol.The most likely root cause for the crack along the valve parting line is an over-tightened connection with a mating male luer (likely the needleless connector).The directions for use (dfu) supplied with the reported picc device contain caution that "repeated over-tightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." (b)(4).
 
Event or Problem Description
As reported end user hospital.Indwelling picc was removed and replaced due to a cracked hub.No patient complications were reported.The used device has been returned for evaluation.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5787375
Report Number1317056-2016-00104
Device Sequence Number342088
Product Code LJS
UDI-Device IdentifierH96560M0104331
UDI-PublicH96560M0104331
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH96560M0104331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2016
Initial Report FDA Received Date07/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1